Alert archive / Tennessee / Special Weather Statements in 2025
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Feb 8, 2025, 8:37 PM CST for Cumberland County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2025, 8:37 PM CST (02:37 UTC)
- Expired
- Feb 8, 2025, 9:00 PM CST
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Cumberland County, TN
The radar
The Northeast Alabama radar (KHTX), 134 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
656
WWUS84 KOHX 090237
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
837 PM CST Sat Feb 8 2025
TNZ065-066-080-090300-
Cumberland TN-Van Buren TN-White TN-
837 PM CST Sat Feb 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CUMBERLAND...
NORTHEASTERN VAN BUREN AND SOUTHEASTERN WHITE COUNTIES THROUGH 900 PM
CST...
At 837 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Spencer, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crossville, Spencer, Crab Orchard, Lake Tansi, Cumberland Mountain
State Park, Indian Rock Lake, Virgin Falls State Natural Area, and
Fall Creek Falls State Park.
This includes Interstate 40 between mile markers 327 and 336.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
3575 8503 3577 8504 3576 8507 3577 8510
3577 8525 3576 8527 3573 8527 3576 8548
3592 8537 3593 8476
TIME...MOT...LOC 0237Z 274DEG 39KT 3583 8530
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 8, 5:35 PM CST, 3 hours 2 minutes earlier. Its key messages:
- Updated at 528 PM CST Sat Feb 8 2025
- Temperatures well above normal this afternoon, but drop quickly behind a cold front tonight with associated rain chances.
- Very active pattern over the next week, with several chances for rain across Middle TN, but no winter weather or severe weather expected at this time.
Area forecast discussion, Feb 8, 5:35 PM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 535 PM CST Sat Feb 8 2025 ...New AVIATION... .KEY MESSAGES... Updated at 528 PM CST Sat Feb 8 2025 - Temperatures well above normal this afternoon, but drop quickly behind a cold front tonight with associated rain chances. - Very active pattern over the next week, with several chances for rain across Middle TN, but no winter weather or severe weather expected at this time. && .SHORT TERM... (This afternoon through Sunday Night) Issued at 1210 PM CST Sat Feb 8 2025 As expected, most of the CONUS remains in a zonal flow aloft and this features a 500 mb jet axis stretched across The Plains through the Northeast. An embedded shortwave disturbance is now moving across the Great Lakes, and this is fostering cyclogenesis across the Ohio Valley. This overall system contains the warm front passage we experienced this morning, and we've now transitioned to a healthy southwesterly breeze across Middle Tennessee with gusts ~30 mph at times. Additionally, we've experienced some breaks in cloud cover, and some places have risen to the mid 60s to near 70 degrees already. However, I'm worried that increasing clouds from the southwest may inhibit additional warming today, and our highs may not be achieved in some places. I did bump those down about a degree from previous. Otherwise, the low pressure system organizing to our north will keep us placed in a warm sector today, with increasing moisture values. Dewpoints have already climbed into the 60s, and mesoanalysis shows PWs in the 0.9 to 1.0" range. This will lead to increasing rain chances from the northwest through the afternoon and overnight hours as a cold front approaches the area. Some forecast soundings suggest just enough warmth/moisture in the boundary layer to achieve ~250 J/kg MLCAPE, though in a somewhat narrow corridor along/ahead of the advancing front. With the presence of abundant westerly shear aloft, a few thunderstorms are possible, and some could be strong this afternoon. We just received an update from SPC, and only a sliver of the area is in a 'Marginal Risk'. Overall, I feel the lack of better forcing aloft and presence of convective inhibition will squash concerns for damaging winds with frontal convection, and the better forcing favors areas north closer to the low where the 'Marginal' is essentially placed at this time. Nonetheless, we'll monitor the activity this afternoon/evening, as always. A considerable drop in temperatures are forecast behind the cold front tonight. After highs in the 60s and low 70s, lows will bottom out in the 30s tonight with northerly winds. This drier, cooler air will stick around through tomorrow before a slight moderation on Monday. && .LONG TERM... (Monday through next Saturday) Issued at 1210 PM CST Sat Feb 8 2025 High pressure is forecast to remain situated to our north at the beginning of the long-term with a continued presence of zonal flow aloft. Thereafter, a disturbance with more southern stream influence is progged to stretch across the Southern Plains toward the Tennessee Valley. The combination of warm advection at 850 mb and isentropic ascent will support a zone of increasing rain chances across the area Monday night which will persist through Tuesday night. Rain amounts with this system should generally range 1-2", and thankfully temperature profiles do no support an wintry precipitation. We'll only receive a very brief pause in weather conditions on Wednesday before another system moves into the region Wednesday night through Thursday morning. This disturbance aloft looks to be more substantial from a synoptic perspective. Middle Tennessee looks to sit between winter weather to the north, and thunderstorms to our south, so that's certainly good news. But wait, there's more. After a brief reprieve from rain Thursday afternoon through Friday morning, an additional system is progged to impact the region with additional rain chances into next weekend. Given forecast rainfall amounts through the period, this system could tip the scales into a few flooding issues, but it's too early to buy in to any specific threat at this forecast range. Thus, despite the very active weather pattern, there's no obvious signals for hazardous weather at this time. && .AVIATION... (00Z TAFS) Issued at 528 PM CST Sat Feb 8 2025 Current radar trends indicate a narrow band of showers will move through the mid-state, with brief MVFR VIS but mainly lower CIGS being the expected impacts based on upstream obs. MVFR CIGS look to persist through the night at CKV, BNA, and MQY, with IFR CIGS at SRB and CSV expected. After daybreak, clouds will gradually lift, be remain MVFR for SRB and CSV. Winds will shift to the northwest behind the frontal passage, then continue to shift to the northeast between 12Z and 18Z tomorrow. Wind speeds will be steady around 10kts, though some gusts to 15kts may be possible. && .PRELIMINARY POINT TEMPS/POPS... Nashville 38 46 36 51 / 90 20 10 10 Clarksville 34 43 32 49 / 60 20 10 10 Crossville 37 48 32 49 / 100 10 10 10 Columbia 37 46 35 50 / 80 20 20 10 Cookeville 37 46 34 50 / 90 10 10 10 Jamestown 35 45 31 48 / 90 10 10 10 Lawrenceburg 37 47 36 50 / 90 20 20 10 Murfreesboro 37 47 34 52 / 90 20 10 10 Waverly 34 44 32 49 / 70 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sizemore LONG TERM....Sizemore AVIATION.....05
In the hours before
Special weather statement, Feb 8, 8:20 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
820 PM CST Sat Feb 8 2025
TNZ061-075-095-090245-
Bedford TN-Giles TN-Marshall TN-
820 PM CST Sat Feb 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARSHALL...NORTHEASTERN
GILES AND SOUTHWESTERN BEDFORD COUNTIES THROUGH 845 PM CST...
At 820 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Pulaski, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cornersville and Lynnville.
This includes Interstate 65 between mile markers 15 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3525 8711 3542 8708 3542 8702 3541 8699
3542 8698 3539 8649 3536 8650 3535 8653
3536 8654 3537 8658 3537 8660 3533 8660
3532 8664 3531 8665 3531 8668 3525 8675
3526 8683 3519 8683
TIME...MOT...LOC 0220Z 280DEG 35KT 3533 8698
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Feb 8, 8:24 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
824 PM CST Sat Feb 8 2025
TNZ094-095-090300-
Lawrence TN-Giles TN-
824 PM CST Sat Feb 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAWRENCE AND
SOUTHERN GILES COUNTIES THROUGH 900 PM CST...
At 824 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Lawrenceburg, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lawrenceburg, Pulaski, Ardmore, Elkton, Minor Hill, Goodspring,
Frankewing, and Prospect.
This includes Interstate 65 between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3499 8704 3506 8735 3524 8731 3521 8683
3499 8684
TIME...MOT...LOC 0224Z 279DEG 35KT 3514 8724
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Feb 8, 8:37 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
837 PM CST Sat Feb 8 2025
TNZ065-066-080-090300-
Cumberland TN-Van Buren TN-White TN-
837 PM CST Sat Feb 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CUMBERLAND...
NORTHEASTERN VAN BUREN AND SOUTHEASTERN WHITE COUNTIES THROUGH 900 PM
CST...
At 837 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Spencer, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crossville, Spencer, Crab Orchard, Lake Tansi, Cumberland Mountain
State Park, Indian Rock Lake, Virgin Falls State Natural Area, and
Fall Creek Falls State Park.
This includes Interstate 40 between mile markers 327 and 336.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
3575 8503 3577 8504 3576 8507 3577 8510
3577 8525 3576 8527 3573 8527 3576 8548
3592 8537 3593 8476
TIME...MOT...LOC 0237Z 274DEG 39KT 3583 8530
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 8:20 PM CST | Special Weather Statement | OHX | Marshall | 25 min |
| Feb 8, 8:24 PM CST | Special Weather Statement | OHX | Giles | 36 min |
Nearby
Special Weather Statements in Tennessee, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.